Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 25, 2007, 10:41 AM CDT for Jefferson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2007, 10:41 AM CDT (15:41 UTC)
- Expired
- Jun 25, 2007, 12:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3155 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 251543
FFWLCH
TXC245-251745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1041 AM CDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...HAMSHIRE...BEAUMONT...
* UNTIL 1245 PM CDT
* AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 8 MILES SOUTHWEST OF BEAUMONT...
MOVING NORTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHINA
THREE TO FOUR INCHES OF RAIN HAVE FALLEN ACROSS THE I-10 CORRIDOR
THROUGH BEAUMONT THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3
INCHES ARE POSSIBLE IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2982 9434 2997 9404 3016 9413 3015 9427
3006 9442
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:01 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 25, 9:01 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 901 AM CDT MON JUN 25 2007 .DISCUSSION...COPIOUS AMOUNTS OF MOISTURE AND SUFFICIENT HEATING WILL MOST SURELY RESULT IN RAINS FOR THE AREA. CURRENT FORECAST IS ON TRACK AND WILL MAKE NO CHANGES FOR TODAY. APPEARS SIGINIFICANT RAINFALL TOTALS AT LEAST FOR TODAY WILL REMAIN WEST OF OUR COUNTY WARNING AREA DUE TO STRONGEST MOISTURE CONVEREGENCE AND UPPER LEVEL ENERGY. A NORTH SOUTH FLOW THERE WILL PROBABLY ALSO RESULT IN CELL TRAINING. CURRENT THINKING FOR OUR AREA IS THAT WE WILL SEE HEAVIEST RAINS IN SOUTHEAST TEXAS BUT EXPECT ONLY 1 TO 2 INCH TOTALS WITH ISOLATED AMOUNTS UP TO 3 TO 3.5 INCHES. SEE LITTLE CHANGE THROUGH WEDNESDAY AS UPPER LEVEL TROUGH OR SHEAR ZONE REMAINS TO THE WEST OF SOUTHEAST TEXAS. AS STATED IN EARLY MORNING FORECAST...A TROPICAL LONG FETCH OF MOISTURE WILL KEEP THE AREA UNDER A RAIN REGIME. SOME DRYING OUT EXPECTED LATE IN THE WEEK BUT SEABREEZE ACTIVITY WILL STILL PLAY A ROLE OVER THE WEEKEND. && .AVIATION...WIDESPREAD RAINS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY AS GULF MOISTURE STREAMS NORTHWARD BETWEEN LOW PRESSURE CENTERED OVER NORTH TEXAS AND HIGH PRESSURE TO OUR EAST. WITH THE RAINS WILL COME LOWERING CEILINGS...PRIMARILY MVFR. && .MARINE...SEAS CURRENTLY AROUND 3 FEET OR SO AND WOULD EXPECT TODAY TO REMAIN AT THIS LEVEL AS SOUTHERLY FLOW AROUND 10 TO 15 KNOTS AND LONG FETCH SWELLS CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 84 75 88 75 / 80 40 30 30 KBPT 83 75 87 76 / 80 50 30 30 KAEX 86 73 85 73 / 70 50 50 30 KLFT 85 73 88 75 / 70 30 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 06 .PREV DISCUSSION... /ISSUED 414 AM CDT MON JUN 25 2007/ SYNOPSIS...TROPICAL MONSOONAL MOISTURE IS POISED TO MOVE INTO THE AREA FROM THE CARIBBEAN LATER THIS WEEK. THE FIRST INSTALLMENT MOVES IN LATER TODAY AS A STEADY SOUTHEAST FETCH SETS UP IN THE LOW LEVELS AND CARRIES IN GULF MOISTURE. THIS WILL RAMP UP OUR RAIN CHANCES OVER THE REMAINDER OF THE FORECAST PERIOD AND WILL COMPLETE THE SATURATED MOISTURE COLUMN ALREADY BEGUN OVER THE LAST FEW DAYS AS PACIFIC MOISTURE WAFTED IN AT MID AND UPPER LEVELS. IMPRESSIVE RAINFALL TOTALS WILL BE ON TAP DUE TO EXTENDED TIME OF THIS EASTERLY REGIME. WOULD NOT BE SURPRISED IF ANYWHERE FROM 3 TO 6 INCHES OF RAIN FELL BETWEEN THIS AFTERNOON AND WEDNESDAY SINCE PRECIP WATER VALUES ARE EXPECTED TO INCREASE TO AROUND A HEFTY 2 INCHES OVER THIS PERIOD. A FLOOD WATCH MAY BE NEEDED LATER THIS WEEK. SHORT TERM...CHOSE TO GO LOWER THAN GUIDANCE ON THE POPS AS RIDGING APPEARS TO BE HANING IN AT MID LEVELS AND DUE TO THE MODELS WHICH HAVE DEMONSTRATED A MARKED WET BIAS SINCE THE MIDDLE OF THE MONTH. THAT SAID, WILL STILL GO LIKELY TO NUMEROUS ON THE SHOWER COVERAGE THIS AFTERNOON WITH THE BEST CHANCES OVER LOWER SE TX AND SW LA WHERE SURFACE CONVERGENCE WILL AID IN LIFT. WHILE STILL UNDERCUTTING GUIDANCE ON POPS TNITE DUE TO RIDGING ABOVE THE SURFACE, STILL GOING FOR SCATTERED TO LIKELY COVERAGE WITH THE BEST CHANCES OVER INTERIOR AREAS WHERE SOME SHORT WAVE ENERGY IS AVAILABLE. LONG TERM...NO REAL END IN SIGHT TO THE HIGHER THAN CLIMO RAINFALL DUE TO THE GOOD EASTERLY FLOW OUT OF THE CARRIBBEAN AND IMBEDDED EASTERLY WAVES. THE BERMUDA HIGH IS DISPLACE FURTHER NORTH THAN USUAL, PRODUCING THAT STEADY TROPICAL EASTERLY FLOW THROUGH THE GULF STATES. AVIATION...MVFR CIG/VIS IN TSTMS THIS AFTERNOON. MARINE...SEAS SHOULD GRADUALLY BUILD MAINLY IN LONG PERIOD SWELLS DUE TO THE PERSISTENT SOUTHEASTERLY FETCH. OVERNIGHT WINDS MAY APPROACH SCEC VALUES DUE TO LATENT HEAT RELEASE AS WATER TEMPS ARE WELL ABOVE 80 DEGREES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 84 75 88 75 / 80 40 30 30 KBPT 83 75 87 76 / 80 50 30 30 KAEX 86 73 85 73 / 70 50 50 30 KLFT 85 73 88 75 / 70 30 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 25, 5:32 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 AM CDT MON JUN 25 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-261045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 532 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A DISPLACED BERMUDA RIDGE TO THE NORTH WILL ALLOW FOR A TROPICAL SOUTHEASTERLY FLOW INTO THE AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY, MAINLY DURING THE AFTERNOON. LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN A FEW AREAS WHERE SEVERAL HEAVY SHOWERS PASS OVER. LOCALIZED FLOODING IS POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED, TOTAL RAINFALL AMOUNTS THROUGH WEDNESDAY COULD RANGE FROM THREE TO SIX INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. JS
In the hours before
Special weather statement, Jun 25, 5:43 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 543 AM CDT MON JUN 25 2007 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-252100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 543 AM CDT MON JUN 25 2007 ...AN EXTENDED WET PERIOD IS ON TAP FOR THE ENTIRE AREA... A BERMUDA HIGH PRESSURE RIDGE WHICH IS DISPLACED TO THE NORTH WILL ALLOW FOR A CONTINUOUS FLOW OF MOISTURE INTO THE REGION FROM THE CARIBBEAN. THIS WILL ADD TO MOISTURE ALREADY IN PLACE FROM THE PACIFIC TO PRODUCE PERIODS OF SHOWERS WITH HEAVY EMBEDDED MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. RAINFALL AMOUNTS COULD TOTAL THREE TO SIX INCHES FOR A FEW LOCATIONS RECEIVING MULTIPLE HEAVY SHOWERS OVER THE FIRST HALF OF THE WEEK. LOCALIZED FLOODING IS POSSIBLE. STAY TUNED TO YOUR FAVORITE MEDIA OUTLETS AS WELL AS NOAA WEATHER RADIO FOR UPDATES ON THE DEVELOPING HEAVY RAINFALL POTENTIAL. JS
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.